Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Stopped using melacare cream, getting pimples and swelling. How can I stop without side effect?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 2016 Questions
hi doctor,
am using melacare cream for 6 months, how can i stop using this cream in an effective manner without making side effects to the skin? once i stopped using this cream more pimples and swellings come to my face, how can i avoid that?
Posted Thu, 27 Jun 2013 in Skin Hair and Nails
Answered by Dr. Kalpana Pathak 23 minutes later
Thanks for writing to us.
As the cream contains steroid and you have used it for a prolonged period of time,I would suggest that you taper its use ie use it on alternate nights in first week and then two days in a week and then stop. That's the reason why we never advise such strong creams to be used without doctor's supervision.
To treat acne, you may need a complete course of acne treatment like topical creams- adapalene ,benzoyl peroxide and clindamycin, either singly or in combination. Depending on the severity and type of acne, you may need azithromycin with or without isotretinoin. I would advise that you consult a doctor to get the skin examined so that a proper treatment can be started to restore your skin to normal.
In the meanwhile,
Use a mild face wash for acne prone skin like cetaphil os or acne aid etc
Apply adapalene benzoyl peroxide combination gel in night
Use a mild water based sunscreen in morning.

Hope that helped you. Should there be more query, please write back.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor